Acquired trichomegaly and symptomatic external ocular changes in patients receiving epidermal growth factor receptor inhibitors: Case reports and a review of literature

Grace Zhang, Surendra Basti*, Lee M. Jampol

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

44 Scopus citations

Abstract

PURPOSE: To report the external ocular changes in 2 patients receiving epidermal growth factor receptor (EGFR) inhibitors. METHODS: Retrospective observational case series. Two patients receiving epidermal growth factor inhibitors for metastatic non-small-cell lung carcinoma were followed clinically and with external photographs. RESULTS: Findings included acneiform facial changes, telangiectasia of eyelid margins, meibomitis, tear film dysfunction, and unusual, hyperpigmented, tortuous eyelashes. CONCLUSIONS: EGFR inhibitors used in the treatment of certain malignancies can lead to symptomatic adnexal and ocular surface changes. Ophthalmologists should be aware of these to appropriately manage them.

Original languageEnglish (US)
Pages (from-to)858-860
Number of pages3
JournalCornea
Volume26
Issue number7
DOIs
StatePublished - Aug 1 2007

Keywords

  • Acneiform skin changes
  • Blepharitis
  • Epidermal growth factor receptor inhibitors
  • External ocular changes
  • Meibomitis
  • Trichomegaly

ASJC Scopus subject areas

  • Ophthalmology

Fingerprint Dive into the research topics of 'Acquired trichomegaly and symptomatic external ocular changes in patients receiving epidermal growth factor receptor inhibitors: Case reports and a review of literature'. Together they form a unique fingerprint.

Cite this